MAUDE Adverse Event Report: K2M, INC. AN INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. AN INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 602-90780
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an aleutian an inserter inner shaft fractured during cage rotation intra-operatively.The procedure was completed successfully without surgical delay.No adverse consequences nor medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was observed that the tip of the inner shaft fractured off.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.The reported lot number was manufactured in february of 2020 and is in use approximately for 2 years.It was reported that an aleutian an inserter inner shaft tip fractured intra-operatively, while turning the cage in-situ.The tip of the inner shaft was removed from the patient's cavity.The cage was positioned satisfactory.Based on the investigation for the inserter, excessive cantilever force was applied to the instruments.This most likely contributed to the inner shaft fracture.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
AN INSERTER INNER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12908932
Report Number3004774118-2021-00374
Device Sequence Number4946691
Product Code MAX
UDI-Device Identifier10888857157255
UDI-Public10888857157255
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K160547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number602-90780
Device Catalogue Number602-90780
Device Lot NumberKRXC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer02/23/2022
02/23/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/24/2022
03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown